MAUDE Adverse Event Report: MOTION CONCEPTS LP POWERED WHEELCHAIR SYSTEM

MOTION CONCEPTS LP POWERED WHEELCHAIR SYSTEM
Model Number 45T-12L-RESR-MAXX
Medical Device Problem Code Maintenance Does Not Comply To Manufacturers Recommendations (2974)
Health Effect - Clinical Codes Abrasion (1689); Bruise/Contusion (1754)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On (b)(4) 2017, "bolt that holds arm broke" was reported to motion concepts by the dealer ((b)(4)).On (b)(4) 2017, upon request by the dealer, motion concepts sent out a replacement parts order consisting of a trc2536 cantilever armrest.Assembly instructions were provided by motion concepts with the parts orders to complete the installation of the replacement parts.From the end user report (email on (b)(4) 2017), it appears that only a portion of the cantilever armrest assembly was replaced by the dealer, not the complete replacement assembly that was shipped by motion concepts to the dealer on (b)(4) 2017.On (b)(4) 2017, the dealer was advised that motion concepts will be sending another replacement parts order and the complete armrest assembly must be installed as per the instructions provided with the order.
 
Event or Problem Description
On 09-nov-2017, motion concepts was notified by (b)(4) (motion concepts importer) that one of their dealer (b)(4) reported the following incident: "the right chair arm fell again on constance.This time it left a 2.5x.5 abrasion and bruise.The arm was replaced as well as the m8 hex head bolt.However, the leaf spring which holds the arm in upward position was not.When the bolt sheared the first time, it bent and fatigued the spring, "so that no it makes no contact with the hex head bolt." it is bent away from the arm.The left arm is intact and works.In that case, the bolt head locks under the spring in the upright position preventing this type of injury.This needs immediate remediation.Also, there remains a clip spring missing on the back-control wire cover.".

Brand Name
POWERED WHEELCHAIR SYSTEM
Common Device Name
WHEELCHAIR
Manufacturer (Section D)
MOTION CONCEPTS LP
84 citation drive
unit 1-7
concord, ontario L4K3C 1
CA  L4K3C1
MDR Report Key7095552
Report Number9615350-2017-00007
Device Sequence Number16439765
Product Code ITI
UDI-Device Identifier00754014710065
UDI-Public00754014710065
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K150574
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model Number45T-12L-RESR-MAXX
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Weight61